C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Catalog Number |
0607530 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Purulent Discharge (1812); Unspecified Infection (1930)
| Date of Event |
07/16/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through the litigation process that sometime post a port placement, the patient allegedly developed an infection.The current status of the patient is unknown.
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.B3, b5, d4 (medical device lot #, unique identifier (udi) #), g3, h6 (patient, method, result, conclusion) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2014, a port was implanted via the left external jugular vein for intravenous (iv) access.Approximately, four months and nineteen days later, on (b)(6) 2014, the patient was diagnosed with an infection.Additionally, the patient also had serous drainage from the port area.Subsequently, the port was removed on (b)(6) 2014.Further, a new port was implanted on (b)(6) 2014.However, the current status of the patient remains unknown.
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2014, a patient underwent port placement via the left external jugular vein for intravenous (iv) access.Approximately, four months and nineteen days later, on (b)(6) 2014, the patient was diagnosed with an infection.Additionally, the patient also had serous drainage from the port area.Subsequently, the port was removed on (b)(6) 2014.Further, a new port was implanted on (b)(6) 2014.However, the current status of the patient remains unknown.
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: although the physical device was not returned for evaluation, medical report was provided for review.Medical record alleges that the patient was implanted with an x port isp m.R.I.Implantable port for intravenous access.Approximately four months and nineteen days later, the patient presented to emergency department with redness, inflammation, warmth at the port site with reported serous drainage from port area.The patient also had swollen left arm.On examination, about 1cc purulent material had come out from the port area, upon pressure.Subsequently, the port was removed two days later due to infection.Therefore, it can be confirmed that the patient had purulent discharge and infection.However, the relationship to the port is unknown.Based upon available information, the definitive root cause was unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (method, result, conclusion)
section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.